|coformulated PI's et al.
Mar 28, 2008
I take boosted Lexiva and Truvada. From what I read it seems that all PI's should be boosted. So why aren't all PI's or at least the more common ones not coformulated with norvir rather than having to take two pills. Both meds particularly the Norvir capsules are pretty good size as individual meds. Unless they contain a lot of "filler" combining them would seem to produce a pill so large that it would choke a horse. Is that the reason these are not combined? Isn't Kaletra a single pill boosted PI? My doc suggested Lexiva instead, he felt most of his patients on Kaletra had diarrhea problems with the PI component and doesn't prescribe it much anymore. I didn't want to have to explain to co workers why I was yellow so I avoided Reyataz.
Also as boosted PI regimens get more popular taken with Truvada, like me, any chance they will come up with a single triple coformulated pill like Atripla? I can't take Atripla as I have resistance to all NNRT's but in a way I'm happy with my regimen, the guys I know taking Atripla have problems with the sustiva component, I've had no problems.
And lastly, once someone is on a long term regimen that works why can't the drug companies come up with a slow release (monthly?)injectable formula of their combo to limit the problem of hourly and daily adherence?
| Response from Dr. Young
Thanks for your post.
The only ritonavir (Norvir) coformulated protease inhibitor available in the developed world is lopinavir (Kaletra). This is because the maker of ritonavir (Abbott Laboratory) also makes lopinavir. Because of their unwillingness (or commercial advantage), Abbott has not collaborated with other PI manufacturers (such as GSK [Lexiva] or BMS [Reyataz])- much to the disadvantage of patients.
FWIW, we have had excellent responses and tolerability of other once-daily PIs, like Lexiva and Reyataz.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet Could I Have Acute HIV Infection
- HIV Test After Blowjob From A Prostitute
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Herpes After Mutual Masturbation Worried I Have HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.